Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 21, 2016, 5:23 AM PST for 6 counties in California. It took effect at Jan 22, 2016, 3:00 AM PST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 5:23 AM PST (13:23 UTC)
- In effect from
- Jan 22, 2016, 3:00 AM PST
- Expired
- Jan 23, 2016, 10:00 PM PST
- In force
- 43 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WHUS46 KMTR 211323 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 523 AM PST THU JAN 21 2016 LARGE SWELLS WILL ARRIVE ALONG THE CALIFORNIA COAST FRIDAY MORNING. SWELL HEIGHTS WILL INCREASE TO 11 TO 14 FEET FRIDAY REACHING A PEAK HEIGHT OF 12 TO 15 FEET FRIDAY NIGHT. SWELL PERIOD WILL INCREASE TO 15 TO 17 SECONDS. CAZ006-505-509-529-530-220400- /O.NEW.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 523 AM PST THU JAN 21 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY. * WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 15 FEET WITH A PERIOD OF 15 TO 17 SECONDS. * TIMING...FRIDAY AND FRIDAY NIGHT. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
7 follow-up statements
985 WHUS46 KMTR 211629 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 829 AM PST THU JAN 21 2016 CAZ006-505-509-529-530-220030- /O.NEW.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ /O.CON.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 829 AM PST THU JAN 21 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY. * COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL ARRIVE AHEAD OF THE LARGE SWELL. * TIMING... HIGH SURF FROM EARLY FRIDAY THROUGH FRIDAY EVENING. COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM FRIDAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-220030- /O.NEW.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ SAN FRANCISCO BAY SHORELINE- 829 AM PST THU JAN 21 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY. * COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM FRIDAY. * IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
242 WHUS46 KMTR 212222 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 222 PM PST THU JAN 21 2016 CAZ006-505-509-529-530-221500- /O.CON.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/ /O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 222 PM PST THU JAN 21 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY... * COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL ARRIVE AHEAD OF THE LARGE SWELL. * TIMING... HIGH SURF FROM EARLY FRIDAY THROUGH FRIDAY EVENING. COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM FRIDAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-221500- /O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ SAN FRANCISCO BAY SHORELINE- 222 PM PST THU JAN 21 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST FRIDAY... * COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM FRIDAY. * IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
381 WHUS46 KMTR 221139 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 339 AM PST FRI JAN 22 2016 CAZ006-505-509-529-530-222100- /O.EXT.KMTR.SU.Y.0004.000000T0000Z-160124T0100Z/ /O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 339 AM PST FRI JAN 22 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM PST SATURDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL ARRIVE AHEAD OF THE LARGE SWELL. * TIMING... HIGH SURF FROM EARLY THIS MORNING THROUGH THIS EVENING. COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM TODAY. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-222100- /O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/ SAN FRANCISCO BAY SHORELINE- 339 AM PST FRI JAN 22 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. * TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM TODAY. * IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
640 WHUS46 KMTR 222101 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 101 PM PST FRI JAN 22 2016 CAZ006-505-509-529-530-231500- /O.CAN.KMTR.CF.Y.0003.000000T0000Z-160122T2100Z/ /O.NEW.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/ /O.CON.KMTR.SU.Y.0004.000000T0000Z-160124T0100Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 101 PM PST FRI JAN 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 1 PM PST SATURDAY. * COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP AND KING TIDE WILL LEAD TO COASTAL FLOODING. * WAVES AND SURF...WEST SWELL 12 TO 16 FEET WITH A PERIOD OF 13 TO 16 SECONDS. * TIMING... HIGH SURF UNTIL 5PM SATURDAY. COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF SATURDAYS HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-231500- /O.CAN.KMTR.CF.Y.0003.000000T0000Z-160122T2100Z/ /O.NEW.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/ SAN FRANCISCO BAY SHORELINE- 101 PM PST FRI JAN 22 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 1 PM PST SATURDAY. * COASTAL FLOODING...KING TIDE WILL LEAD TO MINOR COASTAL FLOODING. * TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM SATURDAY. * IMPACTS...LOW LYING AREAS IMMEDIATELY NEAR THE SHORELINE MAY SEE MINOR COASTAL INNUNDATIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
469 WHUS46 KMTR 231056 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 256 AM PST SAT JAN 23 2016 CAZ006-505-509-529-530-232100- /O.EXT.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/ /O.CON.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 256 AM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... * COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP AND KING TIDE WILL LEAD TO COASTAL FLOODING. * WAVES AND SURF...WEST SWELL 12 TO 16 FEET WITH A PERIOD OF 13 TO 16 SECONDS. * TIMING... HIGH SURF UNTIL 10 PM THIS EVENING. COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF TODAY'S HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE DURING HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CAZ508-232100- /O.CON.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/ SAN FRANCISCO BAY SHORELINE- 256 AM PST SAT JAN 23 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... * COASTAL FLOODING...KING TIDE WILL LEAD TO MINOR COASTAL FLOODING. * TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM TODAY. * IMPACTS...LOW LYING AREAS IMMEDIATELY NEAR THE SHORELINE MAY SEE MINOR COASTAL INNUNDATIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
952 WHUS46 KMTR 232111 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 111 PM PST SAT JAN 23 2016 CAZ006-505-509-529-530-240600- /O.EXP.KMTR.CF.Y.0004.000000T0000Z-160123T2100Z/ /O.CON.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 111 PM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WAVES AND SURF...WEST SWELL 12 TO 17 FEET WITH A PERIOD OF 13 TO 14 SECONDS. * TIMING... HIGH SURF UNTIL 10 PM THIS EVENING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS COASTAL ROCKS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ508-232215- /O.EXP.KMTR.CF.Y.0004.000000T0000Z-160123T2100Z/ SAN FRANCISCO BAY SHORELINE- 111 PM PST SAT JAN 23 2016 ...COASTAL FLOOD ADVISORY HAS EXPIRED... $$
940 WHUS46 KMTR 240601 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1001 PM PST SAT JAN 23 2016 CAZ006-505-509-529-530-240715- /O.EXP.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1001 PM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... AS OF 10 PM PST BUOYS REPORT SWELLS IN THE 13 TO 15 FOOT RANGE WITH A 13 SECOND PERIOD. SEAS WILL CONTINUE TO DECREASE TONIGHT. THEREFORE THE HIGH SURF ADVISORY IS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 4:31 AM PST, 52 minutes earlier.
Area forecast discussion, Jan 21, 4:31 AM PST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
431 AM PST THU JAN 21 2016
.SYNOPSIS...THE NEXT STORM SYSTEM WILL SPREAD RAIN ACROSS THE
REGION TONIGHT INTO FRIDAY. A SECOND SYSTEM WILL QUICKLY
FOLLOW...BRINGING MORE RAIN AND GUSTY WINDS TO THE REGION FROM
FRIDAY EVENING THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE AT
TIMES FROM LATE THURSDAY NIGHT INTO SATURDAY. HIGH PRESSURE WILL
DEVELOP BY SUNDAY AND PERSIST THROUGH THE MIDDLE OF NEXT
WEEK...RESULTING IN A PERIOD OF DRY AND MILD WEATHER.
&&
.DISCUSSION...AS OF 3:15 AM PST THURSDAY...OUTSIDE OF SOME
PATCHES OF LOW CLOUDS AND FOG THIS MORNING, LITTLE OF NOTE FOR THE
FIRST PERIOD OF THE FORECAST. SATELLITE SHOWS POCKETS OF HIGH
CLOUDS STREAMING ACROSS OUR CWA. SHOULD SEE BREAKS IN THE CLOUDS
TODAY ESPECIALLY FOR THE SOUTHERN HALF OF OUR REGION. HIGHS WILL
RANGE FROM THE 50S IN THE NORTH BAY TO THE 60S FOR SOUTHERN
SECTIONS OF THE CWA. COULD SEE A FEW SPOTS GETTING TO AROUND 70.
MAIN FOCUS CONTINUES TO BE AROUND THE NEXT ROUND OF RAIN THAT WILL
MOVE BACK TO THE NORTH BAY LATE IN THE AFTERNOON OR EARLY IN THE
EVENING AND THEN TO SF BAY REGION OVERNIGHT OR EARLY IN THE
MORNING AS A FRONT APPROACHES THE COAST. RAIN WILL CONTINUE TO
SPREAD TO THE EAST THROUGH FRIDAY MORNING. AFTER A VERY BRIEF
BREAK RAIN WILL SWITCH OVER TO SHOWERS. MORE RAIN WILL QUICKLY BE
ON ITS HEELS FOR FRIDAY EVENING INTO SATURDAY AS AN UPPER LEVEL
LOW MOVES TO NEAR THE NORCAL/OREGON BORDER. THE ATMOSPHERE WILL
ALSO BECOME MORE UNSTABLE WITH A FEW THUNDERSTORMS POSSIBLE ON
SATURDAY.
MAIN AREAS OF CONCERN FOR THE NEXT FEW DAYS INCLUDE:
1) RAIN AND FLOODING POTENTIAL -- DUE TO RECENT STORMS ADDITIONAL
RAINFALL WILL LIKELY CAUSE A REPEAT OF FLOODING FOR PLACES THAT
EXPERIENCED IT THE LAST TIME. LATEST MODEL RUNS HAVE BACKED OFF A
BIT FOR HEAVY RAIN POTENTIAL FOR LATE FRIDAY INTO SATURDAY, SO
FLOODING POTENTIAL APPEARS A BIT LESS THEN IT DID 24 HOURS AGO.
PLEASE SEE THE ENHANCED HYDROLOGIC OUTLOOK FROM YESTERDAY FOR MORE
INFORMATION (SFOESFMTR). BY SATURDAY MANY URBAN SPOTS WILL HAVE
BETWEEN 1/2" AND 1.25" WITH COASTAL RANGES GENERALLY IN THE 2-4"
RANGE WITH LOCALLY HIGHER AMOUNTS. MOST NORTH BAY COMMUNITIES WILL
BE IN THE 1-2" RANGE.
2) WIND -- SOUTHEAST WINDS WILL INCREASE OVERNIGHT WITH MANY SPOTS
LOOKING AT GUSTS OVER 25 MPH BY FRIDAY MORNING. BREEZY CONDITIONS
WILL CONTINUE INTO SATURDAY WITH WIND DIRECTIONS EXPECTED TO
SLOWLY SWITCH TO THE SOUTHWEST. PEAK GUSTS WILL LIKELY BE AT OR A
BIT ABOVE 30 MPH WITH HIGHER ELEVATION GUSTS OVER 40 MPH LIKELY AT
TIMES.
3) COASTAL FLOODING AND BEACH HAZARDS -- A LONG PERIOD WESTERLY
SWELL WILL MOVE TO THE WATERS TONIGHT INTO FRIDAY. AT THE SAME
TIME A KING TIDE WILL OCCUR TOMORROW MORNING WITH A NEARLY
IDENTICAL TIDE SATURDAY MORNING. IF THE HIGH TIDE COMBINES WITH
MODERATE TO HEAVY RAINFALL, ADDITIONAL FLOODING MAY OCCUR.
A RIDGE OF HIGH PRESSURE WILL BUILD TO THE COAST AND BRING DRY
CONDITIONS TO OUR ENTIRE CWA FOR LATE SATURDAY THROUGH THE MIDDLE
OF NEXT WEEK. LONGER RANGE FORECAST INDICATES A RETURN TO ACTIVE
WEATHER AT THE END OF THE MONTH INTO THE FIRST PART OF FEBRUARY.
&&
.AVIATION...AS OF 4:30 AM PST THURSDAY...NO LOW CIGS AROUND THE
SFO BAY AREA THIS MORNING EXCEPT AT THE IMMEDIATE COAST AND IN THE
CENTRAL VALLEY. WITH LIGHT OFFSHORE FLOW THERE IS A CHANCE OF THE
LOW CIGS SPREADING INTO THE SFO BAY AREA AFTER SUNRISE.
SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A FRONTAL SYSTEM
APPROACHES THE AREA.
VICINITY OF KSFO...MVFR CIGS POSSIBLE 15Z-18Z. CONFIDENCE IS LOW
AS THE LOW CIGS MAY NEVER ARRIVE. LIGHT WINDS BECOMING SOUTHEAST
5-7 KT AFTER 18Z.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...AREAS OF IFR CIGS WILL CLEAR AFTER
15Z AS THE EASTERLY DRAINAGE WIND INCREASES TOWARDS SUNRISE.
&&
.MARINE...AS OF 3:15 AM PST THURSDAY...AN APPROACHING FRONTAL
SYSTEM WILL BRING INCREASING SOUTHERLY WINDS TODAY AND TONIGHT.
WINDS WILL DECREASE FRIDAY AFTER THE FRONT PASSES BUT A LOW
PRESSURE SYSTEM WILL BRING INCREASED SOUTHERLY WINDS AGAIN
SATURDAY. HIGH PRESSURE WILL BUILD OF THE COAST SATURDAY RESULTING
IN DECREASING NORTHWEST WINDS. A LONGER PERIOD SWELL WILL ENTER
THE COASTAL WATERS THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...SF BAY FROM 3 PM
SCA...MRY BAY FROM 3 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 3 PM
SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 3 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 3 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 3 PM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM FROM 9 AM
&&
PUBLIC FORECAST: BELL
AVIATION: W PI
MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Jan 20, 9:19 PM PST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 919 PM PST WED JAN 20 2016 CAZ006-505>513-516>518-528>530-211400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 919 PM PST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY NIGHT PATCHY FOG IS LIKELY OVERNIGHT. LOCAL DENSE FOG IS POSSIBLE LATE WEDNESDAY NIGHT...PARTICULARLY IN THE NORTH BAY VALLEYS AND NEAR THE DELTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TWO STORM SYSTEMS WILL BRING PERIODS OF RAIN AND LOCALLY STRONG AND GUSTY WINDS TO THE REGION FROM THURSDAY NIGHT THROUGH SATURDAY. POTENTIAL HAZARDS DURING THIS TIME FRAME INCLUDE: * FLOODING: PROLONGED RAINFALL ON SATURATED SOIL RESULTING IN URBAN FLOODING IN LOW LYING OR POORLY-DRAINED AREAS. ALSO...SMALLER RIVERS AND STREAMS COULD REACH BANKFULL ON FRIDAY AND MAY OVERFLOW THEIR BANKS BY SATURDAY. AT THIS TIME THE MAINSTEM RIVERS ARE NOT EXPECTED TO FLOOD...ALTHOUGH THE RUSSIAN RIVER IS EXPECTED TO RISE SIGNIFICANTLY. * LANDSLIDES OR DEBRIS FLOWS: ADDITIONAL RAINFALL ON SATURATED SOILS WILL LIKELY RESULT IN DEBRIS FLOWS OR LANDSLIDES IN AREAS OF STEEP TERRAIN...PARTICULARLY IN THE MOUNTAINS OF THE NORTH BAY...THE SANTA CRUZ MOUNTAINS...AND THE SANTA LUCIA MOUNTAINS. * COASTAL FLOODING: THE COMBINATION OF A LARGE...LONG PERIOD OCEAN SWELL...RAINFALL RUNOFF...AND KING TIDES MAY RESULT IN COASTAL FLOODING...ESPECIALLY AROUND THE TIME OF HIGH TIDE. KING TIDE CONDITIONS WILL OCCUR AROUND THE SAN FRANCISCO BAY AT 9:46 AM ON FRIDAY. * WINDS: PERIODS OF STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED FROM THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS ARE FORECAST TO OCCUR FROM FRIDAY EVENING THROUGH FRIDAY NIGHT. A WIND ADVISORY MAY BE NEEDED DURING THAT TIME PERIOD FOR COASTAL AND MOUNTAIN ZONES. POWER OUTAGES ARE POSSIBLE. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED WITH DETAILS OF POSSIBLE FLOODING...COASTAL FLOODING...AND DEBRIS FLOWS. * HYDROLOGIC OUTLOOK.....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS * RAINFALL WILL TAPER OFF SATURDAY NIGHT AND DRY AND MILD WEATHER WILL DEVELOP BY SUNDAY.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:29 AM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more | 29 hr |
| Jan 21, 12:20 PM PST | Wind Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 40 hr |
| Jan 21, 2:41 PM PST | Small Craft Advisory for Rough Bar | MTR | 63 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.